Massachusetts, 2018

Damaging Winds in Massachusetts, September 6, 2018

September 6, 2018 · NWS BOX · 15 events in 4 counties and zones

A cold front moved into very warm humid air over Massachusetts on September 6th. This brought showers and strong thunderstorms to the region during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$32,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A cold front moved into very warm humid air over Massachusetts on September 6th. This brought showers and strong thunderstorms to the region during the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 6, 1:35 PM EST, 45 minutes earlier.

Area forecast discussion, Sep 6, 1:35 PM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
235 PM EDT Thu Sep 6 2018

.SYNOPSIS...
Sunshine and hot humid weather this afternoon with heat index
values around 100 degrees. A cold front will move across the
region this afternoon and evening, bringing showers and a few
strong thunderstorms. Seasonable temperatures and lower humidity
arrive on Friday behind the slowly departing front, then a
touch of fall this weekend with below normal temperatures. A
warm front will bring an increasing risk for showers Monday into
Monday night, followed by warmer and more humid conditions
Tuesday and Wednesday with the continued risk of showers and
thunderstorms.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

230 pm update...

Stratus/low clouds south coast...

Low clouds have essentially burned off with just a few bands
just offshore, playing tag with Nantucket and Marthas Vineyard.
Otherwise turned out to be a nice beach day with temps 80-85
with 90+ eastern MA beaches from Plymouth county northward to
the MA/NH border. Water temps remain warmer than normal with
readings in the low to mid 70s (76F Nantucket sound!)

Excessive Heat & Humidity...

Temps of 90-95 observed at 2 pm courtesy of downsloping west
winds across much of the area. Dew pts in the low to mid 70s (78
at EWB!) yielding heat indices up to 108 at Norwood (95/76)!
Oppressive heat and humidity for early Sep.

Severe weather potential...

Not much change from previous forecast. Broken line/line
fragments of convection across southern VT/NH and into western
MA and eastern NY. Instability is off the charts with MLcape up
to 3000j/kg over CT! Although there are limiting factors for
widespread severe weather is 1) deep layer shear lags behind the
convection and instability, 2) poor mid level lapse rates and
3) prefrontal west winds limiting convergence. Thus only
expecting a few storms approaching severe limits. Given these
limiting factors convection is strongest across the higher
terrain now. Over the next few hours highest prob for strong
storms may be across CT where winds remain SW providing better
convergence and inflow. Also with PWATs approaching 2 inches and
surface dew pts in the low to mid 70s, torrential downpours may
result in isolated flood threat.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
The cold front moves off the coast early tonight, with surface
winds over our area turning from the northwest and north. At
this point the front becomes near parallel with the westerly
upper flow and may therefore become challenged at moving farther
away. This would keep scattered showers/storms nearby during
the night, especially in areas south of the Mass Pike. But with
the changing airmass, the risk of strong/severe storms should
diminish. Expect showers to move offshore Friday morning.

High pressure moving in from Canada will bring clearing and
cooler north to northeast winds for Friday. Temperatures will
also be much cooler as 850 mb temps fall roughly 5-6C from
today.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...

* Much cooler this weekend with a touch of fall
* Risk for showers increases Mon into Mon night
* Warmer and more humid Tue/Wed with continued risk of showers/t-
  storms

Friday night into Sunday...

Much cooler and drier airmass settles south into New Eng as strong
high pres builds to the north with easterly flow. Still some
lingering moisture near the south coast Fri night as higher PWAT
axis remains so can't rule out a few showers here, otherwise the
column dries out Sat into Sun. Ptsunny skies expected during the
days with diurnal strato-cu given presence of shallow low level
moisture. 925 mb temps 12-14C Sat cooling to 9-12C Sun will result
in highs 70-75 Sat and 65-70 Sunday. Sat night will be the coolest
night with lows mostly in the 40s, except 50s along the coast and
urban centers.

Monday through Wednesday...

Mid level shortwave forecast to lift across New Eng Mon followed by
subtropical ridge building back north across New Eng Tue/Wed. Will
have to continue to monitor Florence toward the end of the period as
she makes a westward track across the Atlantic. There is a great
deal of uncertainty with the track of a tropical system at this time
range and lots of spread noted in the guidance.

Old frontal boundary to the south will approach the region as a warm
front Mon, then lifting to the north sometime Mon night or Tue which
will bring an increasing risk of showers and isolated t-storms as
tropical moisture returns. PWATs forecast to increase to 2+ inches
so locally heavy rainfall possible, but timing of the onset of the
showers is uncertain. 00z ECMWF is considerably faster than previous
run and bring showers into SNE by late Sun/Sun evening. GFS and its
ensembles hold off the rain until Mon and have followed this
solution which is consistent with previous forecasts. Warm and humid
airmass Tue/Wed will lead to continued chc of showers/t-storms.
Temps likely remain below normal Mon with warm front to the south,
then above normal temps Tue/Wed in warm sector airmass.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday/...

18z update...

Thru 00z...

Scattered T-storms impact the region 18z-22z from NW to SE, but
will linger along the south coast 22z-01z. A few storms may
contain strong winds and torrential rainfall but isolated in
areal coverage. MVFR conditions in T-storms otherwise VFR. WSW
10-15G20kt ahead of the front.

After 00z...

VFR, with brief MVFR in lingering showers/tstms. Winds turn out
of the northwest and north.

Friday...

VFR. A few light showers/sprinkles from cigs BKN100 mainly
across CT-RI into southeast MA. Clearing skies northern MA
slowly advancing southward. NE winds 10-15kt.

Friday night...

Any spotty light rain/sprinkles along the south coast moves
offshore with VFR cigs giving way to SKC from north to south.
Light N-NE

KBOS Terminal...High confidence in TAF. Showers/tstms 20z-22z.
Very low probability for one or two storms to contain gusty
winds and brief torrential rainfall.

KBDL Terminal...High confidence in TAF. Showers/tstms 19z-22z.
Low probability for one or two storms to contain strong winds
and brief torrential rainfall.

Outlook /Saturday through Monday/...

Saturday through Saturday Night: VFR.

Sunday through Sunday Night: VFR. Breezy.

Monday: Mainly MVFR, with areas VFR possible. Breezy. Chance
SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday/... High confidence.

1045 am update...

Increased forecast winds today from the W-SW 15-20 kts, few
gusts near 25 kt possible closer to shore. Low clouds along the
south coast of MA/RI will continue to slowly erode. Otherwise
scattered showers and tstms expected 2-8pm today. Earlier
discussion below.

===================================================================

Today...

Winds and seas will remain below 25 knots and 5 feet today.

A cold front will move across the waters late this afternoon
and early tonight, bringing showers/scattered thunderstorms.
Strong wind gusts are possible with any thunderstorms. Patchy
fog may impact the southern waters at times tonight and early
Friday.

Tonight and Friday...

The cold front will slowly move offshore. Lingering
showers/thunderstorms during the night and early Friday,
especially on the southern waters. Winds will be less than 25
knots, but seas will locally approach 5 feet.

Outlook /Friday Night through Monday/...

Friday Night: Winds less than 25 kt. Slight chance of rain
showers.

Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft.

Saturday Night: Winds less than 25 kt. Seas up to 5 ft.

Sunday: Winds less than 25 kt. Areas of rough seas.

Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.

Monday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Rough seas up to 9 ft. Slight chance of rain
showers.

&&

.CLIMATE...
There is potential for a couple of high temperature records
today. Here are the high temperature records for Thursday Sept
6.

BOS 94 in 1983
ORH 90 in 1901
BDL 96 in 1983
PVD 95 in 1983

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 7 PM EDT this evening for MAZ003>007-
     010>021-026.
RI...Heat Advisory until 7 PM EDT this evening for RIZ001>007.
MARINE...None.

&&

SYNOPSIS...WTB/KJC
NEAR TERM...Nocera
SHORT TERM...WTB
LONG TERM...KJC
AVIATION...KJC/Nocera
MARINE...WTB/KJC/Nocera
CLIMATE...
Hazardous weather outlook, Sep 6, 2:12 AM EST, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
312 AM EDT Thu Sep 6 2018

CTZ002>004-MAZ003>007-010>021-026-RIZ001>007-070715-
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
312 AM EDT Thu Sep 6 2018

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A few strong to severe thunderstorms are possible this afternoon and
evening. The greatest risk for the strong storms will be along and
south of the Massachusetts Turnpike. Damaging wind gusts and heavy
rainfall are the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-008-009-022>024-RIZ008-070715-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
312 AM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for southeastern Massachusetts,
western Massachusetts and southern Rhode Island.

.DAY ONE...Today and tonight.

A few strong to severe thunderstorms are possible this afternoon and
evening. The greatest risk for the strong storms will be along and
south of the Massachusetts Turnpike. Damaging wind gusts and heavy
rainfall are the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-070715-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
312 AM EDT Thu Sep 6 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe thunderstorms are possible this afternoon and
evening. Strong wind gusts and heavy rainfall are possible in any
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Sep 6, 12:20 PM EST, 2 hours before
Special Weather Statement
National Weather Service Boston/Norton MA
120 PM EDT THU SEP 6 2018

MAZ002-003-008-061815-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
120 PM EDT THU SEP 6 2018

...STRONG THUNDERSTORMS DEVELOPING...

At 118 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Adams, moving east at 30 mph.

Winds in excess of 30 mph will accompany this storm as it crosses
western Franklin County through 215 PM.

Locations impacted include...
Greenfield, Deerfield, Monroe, Bernardston, Buckland, Conway,
Shelburne, Ashfield, Colrain, Whately, Charlemont, Goshen, Leyden,
Heath, Plainfield, Rowe, Hawley and Hoosac Tunnel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4268 7257 4244 7261 4250 7298 4256 7298
      4263 7295 4267 7296 4266 7298 4267 7300
      4270 7295 4270 7302 4271 7302
TIME...MOT...LOC 1718Z 279DEG 26KT 4263 7315

JWD
Special weather statement, Sep 6, 1:37 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
237 PM EDT THU SEP 6 2018

CTZ002-MAZ008>011-062000-
Hartford CT-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Hampshire MA-
237 PM EDT THU SEP 6 2018

...LINE OF STRONG THUNDERSTORMS...

At 234 PM EDT, Doppler radar was tracking strong thunderstorms in
the Berkshires, moving east at 25 mph.

Wind gusts to 40 mph, brief downpours, and frequent lightning will
accompany these storms as they approach Westfield by 330 PM, then
Springfield and Hartford closer to 4 PM.

Locations impacted include...
Springfield, West Hartford, Chicopee, Enfield, Westfield, Holyoke,
Windsor, Northampton, Agawam, West Springfield, Farmington, Simsbury,
Ludlow, Bloomfield, Avon, South Hadley, Easthampton, Longmeadow,
Suffield and East Longmeadow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4212 7306 4215 7307 4215 7303 4231 7300
      4231 7303 4233 7306 4238 7307 4222 7235
      4175 7281 4180 7298 4182 7294 4188 7295
      4190 7291 4197 7289 4197 7303 4204 7301
      4204 7306 4211 7307
TIME...MOT...LOC 1834Z 285DEG 24KT 4235 7315 4204 7347

JWD
Special weather statement, Sep 6, 1:52 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
252 PM EDT THU SEP 6 2018

MAZ003-004-010-061915-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
252 PM EDT THU SEP 6 2018

...STRONG THUNDERSTORMS DEVELOPING...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shutesbury, or 8 miles northeast of Amherst, moving east at 25 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Amherst, Belchertown, Athol, Ware, Montague, Templeton, Barre,
Hadley, North Brookfield, Hubbardston, West Brookfield, Hardwick,
Oakham, Leverett, Shutesbury, Phillipston, Pelham, Petersham, New
Braintree and New Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4239 7255 4256 7248 4252 7199 4223 7213
TIME...MOT...LOC 1852Z 283DEG 22KT 4246 7242

LEC
Special weather statement, Sep 6, 2:16 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
316 PM EDT THU SEP 6 2018

MAZ003-004-010-061945-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
316 PM EDT THU SEP 6 2018

...STRONG THUNDERSTORMS DEVELOPING...

At 316 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hardwick, or 13 miles east of Amherst, moving east at 25 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Holden, Belchertown, Spencer, Leicester, Ware, Rutland, Westminster,
Barre, Paxton, North Brookfield, Hubbardston, West Brookfield,
Princeton, Brookfield, Hardwick, East Brookfield, Oakham,
Phillipston, Pelham and Petersham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4249 7184 4219 7197 4219 7199 4233 7244
      4251 7223
TIME...MOT...LOC 1916Z 282DEG 20KT 4239 7225

LEC

The radar

The Boston radar (KBOX), 97 km away, was scanning. The volume nearest the first event began at 19:20 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Worcester

When
September 6, 2:20 PM EST
Where
Worcester County, 0.28 mi WSW of Gilbertville
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Amateur Radio
Coordinates
42.318, -72.205

At 2:20 PM EST, a tree and wires came down on a truck on Hardwick Road at Mechanic Street.

Thunderstorm Wind, Hampden

When
September 6, 2:25 PM EST
Where
Hampden County, 1.53 mi NE of West Granville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
42.095, -72.928

At 2:25 PM EST, wind brought three trees down blocking North Lane in Granville.

Thunderstorm Wind, Hampden

When
September 6, 2:35 PM EST
Where
Hampden County, 0.35 mi E of Longmeadow
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
42.050, -72.573

At 2:35 PM EST, wind brought a tree and wires down between Williams Street and Laurel Street in Longmeadow.

Thunderstorm Wind, Hampden

When
September 6, 2:35 PM EST
Where
Hampden County, 0.12 mi WNW of East Longmeadow
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Amateur Radio
Coordinates
42.070, -72.522

At 2:35 PM EST, wind brought trees and wires down on Alpine Avenue in East Longmeadow.

Thunderstorm Wind, Worcester

When
September 6, 2:37 PM EST
Where
Worcester County, 1.68 mi WNW of North Spencer
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.310, -72.010

At 2:37 PM EST, wind brought a large tree down on Browning Pond Road at the Oakham town line.

Thunderstorm Wind, Worcester

When
September 6, 2:55 PM EST
Where
Worcester County, 0.82 mi E of Princeton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.450, -71.854

At 2:55 PM EST, wind brought a tree down on Princeton Road in Sterling.

Thunderstorm Wind, Middlesex

When
September 6, 3:25 PM EST
Where
Middlesex County, 1.07 mi S of South Wilmington
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.505, -71.127

At 3:25 PM EST, wind brought a tree down on North Washington Street in Woburn.

Thunderstorm Wind, Worcester

When
September 6, 3:25 PM EST
Where
Worcester County, 2.13 mi ESE of Boylston Center
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.342, -71.690

At 3:25 PM EST, wind brought a tree down on Rocky Pond Road in Boylston.

Thunderstorm Wind, Worcester

When
September 6, 3:25 PM EST
Where
Worcester County, 0.28 mi SSE of Sterling
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.426, -71.749

At 3:25 PM EST, wind brought a tree down on Kendall Hill Road in Sterling.

Thunderstorm Wind, Norfolk

When
September 6, 3:33 PM EST
Where
Norfolk County, 0.32 mi S of Wethersfield
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.096, -71.469

At 3:33 PM EST, wind brought a tree down on High Street in Bellingham, blocking the road.

Thunderstorm Wind, Middlesex

When
September 6, 3:34 PM EST
Where
Middlesex County, 0.99 mi ENE of Metcalf
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.183, -71.431

At 3:34 PM EST, wind brought a tree down on Highland Street in the Rolling Meadow area.

Thunderstorm Wind, Norfolk

When
September 6, 3:40 PM EST
Where
Norfolk County, 0.61 mi ENE of Medway
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
42.134, -71.389

At 3:40 PM EST, wind brought a tree and wires down on Fuller Place in the northern end of Franklin.

Thunderstorm Wind, Norfolk

When
September 6, 3:41 PM EST
Where
Norfolk County, 0.75 mi NE of West Medway
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.158, -71.420

At 3:41 PM EST, wind brought a large tree down on Lovering Street in Medway.

Thunderstorm Wind, Norfolk

When
September 6, 3:59 PM EST
Where
Norfolk County, 1.32 mi SW of Endicott
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.219, -71.191

At 3:59 PM EST, wind brought a tree down on School Street in Westwood.

Thunderstorm Wind, Norfolk

When
September 6, 4:00 PM EST
Where
Norfolk County, 1.03 mi NNW of Foxborough
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
42.083, -71.259

At 4 PM EST, wind brought a tree down on wires on North Street in Foxborough.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2018Every state in 2018This day in weather historyWarnings in Massachusetts, September 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 783630, 783631, 783632, 783633, 783634, 783636, 783640, 783642, 783643, 783644, 783645, 783646, 783647, 783648, 783649.